Alert archive / Kentucky / Tornado Warnings in 2022
Tornado Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at May 6, 2022, 1:40 PM EDT for Bell County, Harlan County, Kentucky. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2022, 1:40 PM EDT (17:40 UTC)
- Expired
- May 6, 2022, 1:56 PM EDT
- In force
- 16 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bell County, KY, Harlan County, KY
The radar
The Knoxville radar (KMRX), 59 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
655
WFUS53 KJKL 061740
TORJKL
KYC013-095-061815-
/O.NEW.KJKL.TO.W.0004.220506T1740Z-220506T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
140 PM EDT Fri May 6 2022
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Southwestern Harlan County in southeastern Kentucky...
Southeastern Bell County in southeastern Kentucky...
* Until 215 PM EDT.
* At 140 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Cubage, or 9 miles southeast of Pineville, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pathfork around 155 PM EDT.
Kentenia around 200 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Mary Alice, Grays Knob and Harlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3669 8362 3686 8334 3673 8323 3670 8334
3667 8340 3666 8344 3667 8351 3665 8355
3665 8358
TIME...MOT...LOC 1740Z 239DEG 28KT 3669 8356
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
VORST1 follow-up statement
396
WWUS53 KJKL 061756
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
156 PM EDT Fri May 6 2022
KYC013-095-061805-
/O.CAN.KJKL.TO.W.0004.000000T0000Z-220506T1815Z/
Harlan KY-Bell KY-
156 PM EDT Fri May 6 2022
...THE TORNADO WARNING FOR SOUTHWESTERN HARLAN AND SOUTHEASTERN BELL
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM EDT for southeastern
Kentucky.
LAT...LON 3669 8362 3686 8334 3673 8323 3670 8334
3667 8340 3666 8344 3667 8351 3665 8355
3665 8358
TIME...MOT...LOC 1754Z 239DEG 28KT 3675 8343
$$
VORSTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 6, 11:35 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 6, 11:35 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 1135 AM EDT Fri May 6 2022 .MESOSCALE DISCUSSION... Issued at 1135 AM EDT FRI MAY 6 2022 A potent late spring upper low over IL and surface reflection near Paducah, KY will slowly shift into KY this afternoon. The warm front front from last night is now northeast of the forecast area, leaving eastern Kentucky in the warm sector while the low’s cold front is approaching western Kentucky. Radar shows showers and storms continuing to drift through this morning and the amount of afternoon clearing and low-level destabilization remains in question. Large Hail: The parameter space appears quite favorable for scattered severe (quarter size or larger) hail this afternoon/early evening, mainly southeast of I-64. Model sounding profiles generally show MUCAPE values reaching between 1500-2000 J/kg, with 35-45 kt of EBWD south of I-64. The 0-3 km SRH also increases toward the southeast ranging from 50 m2/s2 along I-64 to 200 m2/s2 near the VA border. This will be supportive of severe hail with any sustained discrete /semi-discrete supercells. The NAM/GFS/RAP show CAPE values peaking at 600-900 J/kg in the -10 to -30C hail growth region. Values this large have been associated with golf-ball sized hail in discrete supercells. However, marginal 700-500 mb lapse rates (6-7 C/km ) and 40-50 knots of sfc-8 km shear will keep that threat minimal. Overall, expect scattered instances of around quarter-sized hail southeast of I-64 with the best chance for discrete supercells and largest hail threat at locations along/southeast of of the Hal Rogers/Highway 80 corridor. While not likely, any persistent strong supercell that remains discrete over far southeast Kentucky could produce up to golf-ball size hail. Tornado: The instability and moisture parameters are favorable for tornadoes this afternoon/early evening, especially south of the I-64 corridor, but the low-level shear/helicity profiles are lacking. In particular, low-level hodographs generally become more unidirectional through the day and that will lead to 0-1 km SRH values in the 50 to 100 m^2/s^-2 range, highest values again over southeast Kentucky. (Values of 100 m^2/s^-2 or greater are typically associated with an increased threat for tornadoes from supercells). With that being said, 0-1 km SRH could be locally enhanced by any boundaries that linger from the ongoing convection and thus will need to be monitored through the afternoon. Additionally, discrete convective modes will be hard to maintain given the strong forcing and uncapped environment. Overall, the greatest threat for a tornado would again be along/south of the Hal Rogers/Highway 80 Corridor, coincident with the greatest hail threat. Further north, a tornadic supercell, if it were to occur, would likely be rooted along boundaries established by earlier day convection. Damaging Wind: While there is certainly potential for damaging winds this afternoon/evening, the threat appears more tempered by marginal DCAPE, SBCAPE, and PWATs. With that being said, dynamical supercell processes could lead to scattered strong to damaging wind gusts. The threat for more organized linear storm modes appear to remain over Tennessee, but if the system tracks a little further north, a stronger straight-line wind threat conceivably could materialize over those counties near/south of the Hal Rogers/Highway 80 corridor. Flash Flood: Convective showers and storms have already dropped 1 to 2 inches of rainfall earlier today from McCreary/Whitley counties NE to Johnson/Martin counties. The best 850 mb transport and associated axis of convergence should sink southeast of the area through early to mid-afternoon before the focus of better upper level divergence and low-level convergence, closer to the low center, shifts associated steadier rainfall northwest toward I-64, closer to the low center where storm motions will be slower. Deep warm cloud layer rain processes could yield 2 inches in a 3-hour period at those locations which experience the most persistent showers. Across the far southeast where storm motions will be more rapid, supercell-enhanced rain processes could still lead to a flash flood threat despite generally drier than normal conditions over the last 30 days. The weakest flash flood guidance (around or under 2 inches in 3 hours) is found across most of the Cumberland, upper Licking, and upper North Fork Kentucky rivers. In general, there is a threat for isolated to scattered instances of flash flooding, particularly at those locations which experience training into tonight. && .UPDATE... Issued at 725 AM EDT FRI MAY 6 2022 No major changes to the forecast today. Bulk of the showers and storms moved north of the area earlier this morning as the warm front lifted north. After a brief lull in precip, starting to see some additional development of showers over the SW portions of the forecast area. Big question for today remains how much destabilization can occur this morning before the main bulk of convection this afternoon. Updated near term T/Td and winds to reflect the latest obs. Updates sent to NDFD and web servers. && .SHORT TERM...(Today through Saturday) Issued at 320 AM EDT FRI MAY 6 2022 An active day ahead for Eastern KY. An upper level low over the Mid Mississippi valley and associated surface low will move across the OH valley today. Warm front associated with the low is slowly lifting north across the area early this morning, which is touching off some scattered showers and thunderstorms. Temps and dew points are starting the day off in the upper 50s to lower 60s. The cold front associated with the low moving into the OH valley will cross the area this afternoon into evening, with numerous showers and thunderstorms expected along and ahead of the front. The big question still remains how much destabilization can occur between this mornings showers and storms and the later convection. HREF ensemble mean surface CAPE is projected to be 500-1000 J/Kg this afternoon, with 0-3km SRH off 100-200 m2/s2 across far SE KY and along the border with TN. WBZ levels will also be falling during the day as the upper level low moves closer to the area, and freezing levels will only be about 9-10k ft. Large hail and damaging winds will be the primary severe threats today, especially in discrete cells. An isolated tornado or two also can't be ruled out. While widespread flooding is not expected to be a concern due to fairly dry antecedent conditions, some isolated flash flooding is certainly possible especially if multiple storms pass over the same area. Despite being in the warm sector today, clouds and precip will hold afternoon high temps to just the lower to middle 70s. The cold front crosses the area this evening which will bring an end to the severe threat. The surface and upper level low will move east of the area, with wrap-around moisture bringing low stratus and patchy fog into the area overnight into Saturday, and also keep showers in the forecast. Overnight lows will range from the lower to middle 50s. The upper level low will slowly move east into the Mid-Atlantic on Saturday. Low level moisture will be slow to scour out from NW to SE throughout the day, and expect much of Eastern KY to remain mostly cloudy to overcast with periods of light rain and drizzle. It'll be a very cool day for early May, with afternoon high temps struggling to reach the lower 60s. .LONG TERM...(Saturday night through Thursday) Issued at 440 AM EDT FRI MAY 6 2022 The long term will start with an upper level trough exiting the area and ridging moving in from the west. Another positively tilted trough will be located across the western portion of the CONUS and across western Canada. This pattern will gradually amplify through early next week, eventually developing into a rather strong Omega block pattern across the CONUS. The deepening trough across the west coast will becoming more neutrally oriented as it digs southward into Mexico and the ridging amplifies across the Southern Plains, Mississippi Valley, and into northeast Canada. The trough originally exiting our area will stall off the east coast. The pattern will begin to break down toward the end of the work week as short wave energy ridges over the ridge and an area of zonal flow develops across east-central Canada. The trough off the east coast will become cut off from the main flow and will regress back towards the coast. Sensible weather will start out with a chance of showers Saturday night as an upper level trough exits the area. Heights aloft will rebound in the wake of the tough and as ridging developing to the west takes control of the area for most of the long term period. Sunday will be the coolest day of the period with highs topping out in the upper 60s to low 70s. Highs for the remainder of the period will reach into the low to mid 80s as high pressure dominates the area. Lows will drop to around 50 Saturday night while a ridge to valley split develops Sunday night with valleys dropping into the mid 40s and the ridges staying near 50. Given the expected clearing a ridge/valley split is likely but the exact spread will continue to be adjusted as the period nears. Fog will also be possible under clear skies and subsidence overhead. This pattern will persists under the influence of high pressure though, fog chances will lessen later in the week as drier conditions persist. The ECMWF EFI continues to hint at a potentially record breaking heat wave across parts of the mid Mississippi Valley and into the Great lakes region. However, it is not likely that we see any high temperature records broken next week as the center of the ridge stays well to our west. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) ISSUED AT 720 AM EDT FRI MAY 6 2022 Poor aviation conditions expected today and tonight as a system moves across the OH valley. Numerous showers and thunderstorms are expected along and ahead of an approaching cold front today, especially this afternoon into the early evening. Ceilings will bounce around early from VFR to MVFR but expect some brief periods of IFR during periods of heavy rain. Winds are light and variable to start the period, but with stronger winds aloft wind shear is in at all locations for the first few hours. After that, S/SW winds 5-10 kts with wind gusts of 15-20 kts are expected from late morning through early this evening. Low pressure and associated cold front move east of the area tonight, with low stratus expected on the backside of the system. Ceilings will likely lower to IFR overnight into early Saturday morning. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && MESOSCALE...GEERTSON UPDATE...CMF SHORT TERM...CMF LONG TERM...BATZ AVIATION...CMF
Hazardous weather outlook, May 6, 11:15 AM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 1115 AM EDT Fri May 6 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071815- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1115 AM EDT Fri May 6 2022 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms are expected through late tonight. Some of the storms, especially during the afternoon and evening, may be severe, with large hail the primary threat along with a risk for tornadoes and damaging wind gusts. Locally heavy rain may lead to instances of flash flooding through the afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of large hail, wind damage, or flooding through tonight. CMF/GREIF
In the hours before
Local storm report, May 6, 12:10 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1210 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM FLOOD 1 S BARTON 36.92N 84.13W
05/06/2022 WHITLEY KY BROADCAST MEDIA
IMAGES FROM MEDIA REPORT SHOWS A FLOODED
ROADWAY NEAR 2665 CUMBERLAND FALLS HWY. IN
CORBIN, KY. IMAGE SHOWS A CAR TRAPPED IN A
ROADSIDE DITCH.
&&
AVLocal storm report, May 6, 12:26 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1226 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM FLOOD 1 NE CORBIN 36.95N 84.10W
05/06/2022 WHITLEY KY PUBLIC
PUBLIC REPORT OF THE RAILROAD UNDERPASS ON
ROY KIDD AVE IN CORBIN, KY CLOSED DUE TO
EXCESSIVE RAINFALL.
&&
AVLocal storm report, May 6, 12:31 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1231 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM FLOOD 1 SSE NORTH CORBIN 36.95N 84.08W
05/06/2022 KNOX KY PUBLIC
PUBLIC REPORT STATES THAT A LARGE PORTION
MASTER ST. IS CLOSED DUE TO EXCESSIVE
RAINFALL.
&&
AVLocal storm report, May 6, 12:34 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1234 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLOOD 1 WNW CLIFF 37.69N 82.80W
05/06/2022 FLOYD KY TRAINED SPOTTER
TRAINED SPOTTER CALLED IN A REPORT SAYING
THAT ABOUT 100 YARDS OF THE HIGHWAY 1427 TWO
MILES FROM THE INTERSECTION WITH HIGHWAY 23
WAS BLOCKED DUE TO WATER FLOWING OVER THE
ROAD. THE SPOTTER STATED IT WAS ABOUT SIX
INCHES DEEP AT LEAST, BUT WAS LIKELY DEEPER
IN SOME SPOTS.
&&
HASSpecial weather statement, May 6, 1:08 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service JACKSON KY
108 PM EDT Fri May 6 2022
KYZ079-083-084-061730-
McCreary KY-Wayne KY-Pulaski KY-
108 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of Wayne, southwestern
Pulaski and west central McCreary Counties through 130 PM EDT...
At 107 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zula, or 9 miles southwest of Monticello, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Susie around 110 PM EDT.
Parnell and Cooper around 115 PM EDT.
Monticello, Oil Valley and Barrier around 120 PM EDT.
Steubenville, Mill Springs and Gregory around 125 PM EDT.
Other locations in the path of this storm include Betsey, Kidder,
Frazer, Delta and Denney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8490 3713 8478 3679 8449 3664 8500
3668 8500 3669 8502 3676 8501 3681 8503
3683 8506 3686 8506
TIME...MOT...LOC 1707Z 242DEG 43KT 3678 8501
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, May 6, 1:37 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
137 PM EDT Fri May 6 2022
KYZ079-083-061815-
Wayne KY-Pulaski KY-
137 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of northeastern Wayne
and central Pulaski Counties through 215 PM EDT...
At 136 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mill Springs, or 7 miles north of Monticello, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mill Springs and Betsey around 140 PM EDT.
Frazer and Naomi around 145 PM EDT.
Pulaski County Park, Quinton, Nancy and Kidder around 150 PM EDT.
Burnside, Bronston, General Burnside S.P. and Tateville around 155
PM EDT.
Other locations in the path of this storm include Somerset, Elihu,
Somerset Pulaski Airport, Ruth, Grade, Dykes, Dabney, Bent,
Shopville, Valley Oak and Mount Victory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3696 8492 3695 8490 3700 8484 3702 8488
3724 8449 3700 8433 3683 8486 3696 8494
TIME...MOT...LOC 1736Z 241DEG 34KT 3695 8483
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HASThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:17 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 43 min |
| May 5, 8:18 PM EDT | Special Weather Statement | JKL | McCreary | 42 min |
| May 5, 8:52 PM EDT | Special Weather Statement | JKL | Whitley | 38 min |
| May 6, 9:52 AM EDT | Special Weather Statement | JKL | Leslie, Perry | 23 min |
| May 6, 10:36 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Knox, Laurel and 5 more | 5 hr |
| May 6, 10:50 AM EDT | Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| May 6, 11:11 AM EDT | Areal Flood Warning | JKL | Clay, Knox, Laurel, Leslie, Whitley | 3 hr |
| May 6, 12:12 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin, Pike | 3 hr |
| May 6, 1:08 PM EDT | Special Weather Statement | JKL | Wayne | 22 min |
| May 6, 1:09 PM EDT | Tornado Warning | JKL | Bell | 36 min |
| May 6, 1:37 PM EDT | Special Weather Statement | JKL | Pulaski | 38 min |
| May 6, 1:54 PM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Knott, Knox, Leslie and 4 more | 7 hr |
| May 6, 1:55 PM EDT | Special Weather Statement | JKL | Harlan | 35 min |
| May 6, 2:03 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 27 min |
| May 6, 2:11 PM EDT | Special Weather Statement | JKL | Laurel, McCreary, Whitley | 34 min |
| May 6, 2:17 PM EDT | Special Weather Statement | JKL | Harlan | 28 min |
| May 6, 2:28 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Owsley, Pulaski, Rockcastle, Wayne | 3 hr |
| May 6, 2:30 PM EDT | Special Weather Statement | JKL | Jackson | 45 min |
| May 6, 2:41 PM EDT | Special Weather Statement | JKL | Letcher | 34 min |
| May 6, 2:44 PM EDT | Special Weather Statement | JKL | Bell, Clay, Knox, Laurel, Whitley | 31 min |
| May 6, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 46 min |
| May 6, 3:04 PM EDT | Tornado Warning | JKL | Clay, Jackson, Owsley | 26 min |
| May 6, 3:15 PM EDT | Special Weather Statement | JKL | Bell, Clay, Knox | 30 min |
| May 6, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 42 min |
| May 6, 3:20 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 25 min |
| May 6, 3:24 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Leslie | 24 min |
| May 6, 3:37 PM EDT | Special Weather Statement | JKL | Knox | 23 min |
| May 6, 3:39 PM EDT | Areal Flood Advisory | JKL | Bell, Breathitt, Clay, Floyd, Knott, Knox and 7 more | 5 hr |
| May 6, 3:45 PM EDT | Tornado Warning | JKL | Breathitt, Owsley | 30 min |
| May 6, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Leslie, Perry | 29 min |
| May 6, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 35 min |
| May 6, 4:04 PM EDT | Special Weather Statement | JKL | Bell | 26 min |
| May 6, 4:06 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Lee, Magoffin, Morgan, Owsley and 1 more | 7 hr |
| May 6, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 23 min |
| May 6, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Harlan, Knott, Leslie, Letcher, Magoffin and 1 more | 33 min |
| May 6, 4:23 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin, Pike | 3 hr |
| May 6, 4:25 PM EDT | Special Weather Statement | JKL | Magoffin | 35 min |
| May 6, 4:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 25 min |
| May 6, 4:36 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher | 24 min |
| May 6, 4:41 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 34 min |
| May 6, 4:49 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 3 hr |
| May 6, 4:55 PM EDT | Areal Flood Warning | JKL | Bell, Clay, Knox, Leslie, Perry | 5 hr |
| May 6, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 36 min |
| May 6, 4:59 PM EDT | Special Weather Statement | JKL | Floyd, Pike | 31 min |
| May 6, 5:07 PM EDT | Special Weather Statement | JKL | McCreary, Pulaski, Whitley | 38 min |
| May 6, 5:27 PM EDT | Special Weather Statement | JKL | Martin | 18 min |
| May 6, 5:29 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Owsley | 3 hr |
| May 6, 5:39 PM EDT | Areal Flood Advisory | JKL | Fleming | 3 hr |
| May 6, 5:54 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| May 6, 6:03 PM EDT | Special Weather Statement | JKL | Laurel | 42 min |
| May 6, 6:41 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 2 hr |
| May 6, 7:01 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| May 6, 7:09 PM EDT | Special Weather Statement | JKL | Estill | 36 min |
| May 6, 7:15 PM EDT | Special Weather Statement | JKL | Pulaski | 45 min |
| May 6, 7:22 PM EDT | Areal Flood Advisory | JKL | Estill | 3 hr |
| May 6, 7:35 PM EDT | Special Weather Statement | JKL | Estill | 25 min |
Nearby
Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.